Aa
Aa
A
A
A
Close
Avatar universal

started armour first dose started great but

Hi everyone,
I am 44 and have been diagnosed with motos for 17 years. I had thyroid cancer at 28 and have been taking synthroid since with no relief. I started Armour at 90 mg and synthroid was 180. I took full dose at 630 am and felt great. Around 5 pm, I started feeling hot, moody and cloudy. today i took half dose, assuming i took too much but i feel the same. Is this normal, I didn’t expect much at first but I got a feeling of normalcy and them crash. I just want that normal feeling back, I haven’t felt well in 17 years. I wanted to quit but my fiance wouldn’t let me. He researched and found out about T4-T3 conversion issues and other factors, so I have some hope. Anyway, any advice would be great. I see a new DR in a month. Thanks
3 Responses
Sort by: Helpful Oldest Newest
649848 tn?1534633700
COMMUNITY LEADER
Your boyfriend is on to something and we can help you sort it out, but first we'll need lots more information, so bear with us as we ask the questions and we'll take one step at a time.  

It sounds like you took, both Armour and Synthroid at the same time... is that correct?  If not, could you please explain more fully, when/how and how long you took each one?  

Synthroid is a T4 only medication, so it takes 4-6 weeks for it to reach its full potential, so changing doses after only one day wouldn't do any good.  Armour has, both, T4 and T3, so taking it has a more immediate action, since T3 is faster acting, but doesn't stay in the system for more than a few hours.  

If you have lab results for Free T4 and Free T3, please post them.  Be sure to include reference ranges as shown on the lab report as ranges vary lab to lab and have to come from your own report(s).

You mentioned, both, "moto's" (I assume you mean Hashimoto's?) and thyroid cancer... what treatment did you receive for thyroid cancer?  Thyroid removal, RAI to ablate?

Have you been tested for Vitamins B-12 and D, and Ferritin?  If so, please post those results, along with their reference ranges, as well.
Helpful - 0
3 Comments
I have Hoshimotos. I had goiter, treated with radioactive Iodine. Thyroid cancer, treated with chemo and radiation. I was given synthroid, taking it for 17 years. They kept upping when having no results. I now take 180mg and still crap. My MD gave me armour, doesnt know much about it , he started me on 90mg Sarirday. when I took it, without synthroid, I felt great. I took dose at 630am and by 5pm, I was hot, sweaty and very moody. I thought i took too much, so Sunday I took 45 mg and  now I’m back to crap. Doctor did blood test, I am getting copy and will post. My boyfriend mentioned vitamin D, B12, ferriten, cortisol and selenium. I have never been tested for those, to my knowledge. I never felt well on synthroid, so when I took Armour and got a glimpse of being human again, I thought I had it but not so lucky. I know it takes time for T4 to get in system, i know little on T3. It was feeling human, wich i forgot what that was like. Getting a taste of it and gone just sucks.
I need to know, if feeling hot, sweaty and moody is over dosage or just adjusting to  new medication. I have lab order for vitd, B12 and ferriten. I should have those results in week.
Hi
I take 2 grain of Armour Thyroid and at one point I took both grains together and experienced much of what you just described.  Gimel (smart guy here) suggested I split my 2 grains of Armour Thyroid one in morning and other mid morning and I have not had any issues since.
649848 tn?1534633700
COMMUNITY LEADER
Okay, I think I'm with you now... We can rest assured that between the RAI for the Hashimoto's/goiter and chemo/radiation for thyroid cancer, your thyroid isn't doing anything on its own... that's one thing I was trying to determine...

It's not unusual to feel worse when making a change in medication type or dosage.  It would take a while for all that Synthroid to get out of your system when switching to the Armour... In addition, adding the T3 in the Armour would have a different effect from taking T4 only.  

T4 has to be converted to the usable T3, so it's likely that the feeling you had was a result of making the change, plus taking the entire 90 mg at one time.  As Gracevd70 noted above, most of us on medications containing T3 find that it works better to take 1/2 the dose in the morning and the other half around noon or early afternoon.  This is because, as I noted previously, T3 is fast acting and clears the system in a few hours.  By splitting the dosage in 2, you can keep the Free T3 level more stable throughout the day.  

Since you haven't been tested for Vitamin B-12 or D, you should ask your doctor to do those tests, since all of them are necessary for the proper metabolism of thyroid hormones.  
Studies show that selenium and iron help with conversion of Free T4 to Free T3.  Ferritin is the iron storage hormone.

I'll look forward to seeing your blood test results and we can go from there.  Don't give up on that hope of feeling human again...it is possible and we'll do our best to help get you there.  
Helpful - 0
2 Comments
Thanks, I will split. I have lab order for VitD, B12 and ferritan. I am picking up a copy of last blood work tom. will post. Thanks again
I'll look forward to seeing the lab results.  

Also, let me know how splitting the dose works for you, but don't forget that it's going to take some time for all that Synthroid to get out of your system, too.
1756321 tn?1547095325
Due to T3 short half life it's better to take Armour twice a day.
Helpful - 0
1 Comments
got my blood test, didnt test for anything but tsh 2.18. I am getting full panel done. vitaminD 34.8/ b12 373/ ferratin 55 i think they are all low but i need advice on results. im taking full 90/ still get chills, some fog, body aches and tired
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.